Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 03:35:51 PM

Login with username, password and session length


Members
  • Total Members: 23588
  • Latest: obie1
Stats
  • Total Posts: 640580
  • Total Topics: 48654
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 194
Total: 199

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Just started Duovir-N 2 days ago  (Read 423 times)

0 Members and 1 Guest are viewing this topic.

Offline glamourpuss

  • Member
  • Posts: 6
Just started Duovir-N 2 days ago
« on: September 02, 2014, 07:23:13 PM »
And I think I am going to die. (I may be a bit of a drama queen, but it is actually really bad)

I am nauseous all the time (i throw up a few times a day), I salivate excessively, I am light headed, my vision is blurry, all the lights are too bright....  :(

My question is, how long do these effects last? Is it a few weeks, months; Do i need to push through with them until my body adjusts, or is this my body's way of saying hell no and that I should ask my doctor about my other options? I would appreciate hearing your experiences with dealing with the side effects of your medication.

Before starting meds, I was very physically active ( gym 5 times a week - I'm a chick that likes to lift :)) Now, I can barely make it to my car without feeling like I am about to pass out. I really do not want to give up my active lifestyle because I cannot cope with my meds.

BTW... I am new here, this is my first post :)... I was diagnosed in 2009 and this was one of the first places I came to inform myself... so Hi!

Offline Miss Philicia

  • Member
  • Posts: 24,140
  • celebrity poster, faker & poser
Re: Just started Duovir-N 2 days ago
« Reply #1 on: September 02, 2014, 07:30:34 PM »
1) for our US readers this drug is the same as Combivir (contains Epivir and AZT)

2) why does your doctor only have you on this one medication and not combining it with something from another class of HIV med? -- the standard is three drugs, not two

3) side effects can be bad for a new patient during the first 2-3 weeks so you're going to have to just grin and bear it -- but it you actually feel like you're going to pass out and not exaggerating this effect then you should go see your doctor. I'd go see him anyway to ask why he's put you only on a two medication regimen. You will build resistance issues more likely only on this drug.
"Iíve slept with enough men to know that Iím not gay"

Online Jeff G

  • Administrator
  • Member
  • Posts: 11,841
  • How am I doing Beren ?
Re: Just started Duovir-N 2 days ago
« Reply #2 on: September 02, 2014, 07:33:43 PM »
Welcome to the boards ... you have been lurking so long you know us allot better than we know you ... until now .

It will take a little more than a few days if you are having this tough of a time adjusting but the good thing to keep in mind is most folks adjust in a few weeks and if not there are other combos to go to .

Miss P asked a very good question ...2) why does your doctor only have you on this one medication and not combining it with something from another class of HIV med? -- the standard is three drugs, not two

Offline glamourpuss

  • Member
  • Posts: 6
Re: Just started Duovir-N 2 days ago
« Reply #3 on: September 02, 2014, 08:55:33 PM »
Thanks for the responses.  I really appreciate it!

I have no idea why just this one. I'm just trusting his judgement since he is the doctor but since this is not the norm (I'm really clueless outside of what I read to be honest), I will talk to him about it. I take one tablet in the morning and another in the evening.

The package says
Lamivudine 150 mg
Zidovudine 300 mg
Nevirapine 200 mg

I will try to consult with a different physician. I should also let you guys know I'm in the Caribbean. And health care here is... Not as advanced as it could be at times.  I have thought of seeking health care in another country. But jus the thought of the cost alone shuts that down...

I'm a bit concerned since you all are concerned. I hope he has good answers. :(

Offline buginme2

  • Member
  • Posts: 2,985
Re: Just started Duovir-N 2 days ago
« Reply #4 on: September 02, 2014, 09:23:08 PM »


The package says
Lamivudine 150 mg
Zidovudine 300 mg
Nevirapine 200 mg



You are on a 3 drug regimen.  Earlier the Nevirapine wasn't listed.  The combo you are on is sufficient (albeit an older drug regimen).  Let your doctor know of your side effects if they don't subside.

Offline Miss Philicia

  • Member
  • Posts: 24,140
  • celebrity poster, faker & poser
Re: Just started Duovir-N 2 days ago
« Reply #5 on: September 03, 2014, 07:48:59 AM »
My apologies -- Duovir-N isn't an all-in-one combination pill available in the US and when I first googled it one web site listed only two ingredients in it, but now I see other sites listing three meds so you are on an adequate HIV regimen even if it's something containing rather old medications. It should still suffice in suppressing your viral load, however these meds are more prone to side effects which is what you are currently feeling.

As you are located in the Caribbean your choice of medications is going to more restricted than what is found in the US, so my advice is to try and deal with side effects for 2-3 weeks before making a decision on asking for a change.

Nevirapine can cause liver issues but if they occur it's usually in the first two months of treatment, and your doctor would easily see if this is happening from other blood tests. Also, if you develop a bad rash go to the doctor. The other ingredients I would go to the doctor if your fatigue is extreme and combined with sore throw and fever.

When is your next doctor's visit?
"Iíve slept with enough men to know that Iím not gay"

Offline glamourpuss

  • Member
  • Posts: 6
Re: Just started Duovir-N 2 days ago
« Reply #6 on: September 03, 2014, 04:11:14 PM »
Thanks ALL! He did tell me to watch for the rash Miss Philicia, so far so good on that. I am not feeling so lousy today but the nausea and the vomiting (only once so far today... but any improvement is improvement!) is still a kicker.

I will wait it out and see. Can't wait for it to get better. Definitely don't want to spend any considerable amount of time feeling this way.

Cheers! ;D

Offline glamourpuss

  • Member
  • Posts: 6
Re: Just started Duovir-N 2 days ago - UPDATE
« Reply #7 on: September 06, 2014, 01:28:53 PM »
Hola!

I am still alive... guts still intact  ;D.

The fatigue is better, energy levels are back up. The nausea has not left, pretty much constant all day ( And i throw up at least once a day) but I guess it's still early so I should be patient.

Trying to be positive and upbeat as this is a life adjustment I know I need to get used to. I have always had an issue with pills so maybe a part of the problem is psychological? I am glad that outside of the unsettled stomach I feel somewhat like myself.


P.S Oh my God... I am eating like a horse...not a good combo with the nausea but I can't help it.

Miss Philicia: realised I never answered you, I see him next month to do a follow up on my numbers to see if I am making good progress.  Starting count was 274

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.